Doctor insights on:
Does The Mirena Cause Your Sex Drive To Go Down
Should not , but ?.: Mirena is a Progesterone only form of birth control. It should not have the direct effect of lowering the libido, as some studies show that Progesterone can increase the libido. However, a side effect of Progesterone contraception is suppression of the mood or depression. It is well known that depression can decrease the libido. There are treatment options for decreased libido - see your doctor. ...Read more
The Mirena IUD is one of the BEST forms of birth control available, it lasts 5 years, is ~99.5% effective, and thins the uterine lining so that you get lighter periods. 20% of women will stop having periods after 1 year and that's perfectly healthy. Effects in the uterus and so it won't affect or be affected by other medicadtion; very safe method; biggest risk after ...Read more
Is there any correlation between use of iuds (mirena, in particular) and loss of sex drive? If so, what are ways to improve this?
Yes and unsure: In a questionnaire of almost 18, 000 women on a progestin intrauterine device (iud) like mirena, roughly 40% endorsed experiencing "sexual disinterest" at least once. The manufacturer claims "decreased sex drive" occurs in 5% of users. It is very rarely stated as a reason for discontinuing an iud. Decreased sex drive in women may have multiple causes that are best addressed with your doctor. ...Read moreSee 2 more doctor answers
Hi: If your sex drive was better before Mirena then having it removed might end up being your option. You could have hormone levels checked for DHEAS, progesterone and Testosterone. If these are off a BHRT physician might be able to mix up a cream that you would apply in the labial/clitoral area that might help. Some herbal formulations might help too. ...Read more
I haven taken bc pills for years. I quit due to high BP & anxiety. I just got the mirena today. Will it affect my bp? Affect weight & sex drive?
Not likely: Mirena iuds are very effective and have low rates of side effects. Most common side effects are abnormal bleeding pattern & breast tenderness. Less common are acne, moodiness & ovarian cysts. Most women love their Mirena iuds. I've never seen another contraception that has women singing it's praises. ...Read more
Using mirena. Noticed no period in 45 days, bad acne. Low sex drive, & agitation, some loss of hair. Should i see my doctor or is this normal?
Check with Doctor: I have seen many patients that develop acne after starting with mirena. It can be caused by a flux in hormones that occurs with mirena. Hormone related acne can be treated with anti-androgenic medications like spironolactone. The other side effects can be associated with mirena, but as with any new medication, if you are experiencing adverse side effects, it is best to contact your prescribing dr. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Can going off celexa make your sex drive increase to a better level?
- Does the nuvaring cause constipation or problems going to the bathroom?
- What causes the tsh level to go up and down without medication?
- Ask a doctor a question free online
- Why does thyroid medication cause body temperature to go down?
- Does the flu vaccine cause your arm to get sore?
- Does the heart never go to anaerobic metabolism what causes the pain in angina?
- What is the type of anemia that is hereditary and causes your hair to go grey?
- Talk to a gynecologist online for free